MAUDE Adverse Event Report: PAJUNK GMBH MEDIZINTECHNOLOGIE SPROTTE; ANAESTHESIA CONDUCTION NEEDLE, SPINAL, SINGLE SHOT

PAJUNK GMBH MEDIZINTECHNOLOGIE SPROTTE; ANAESTHESIA CONDUCTION NEEDLE, SPINAL, SINGLE SHOT
Model Number 001151-30C
Medical Device Problem Codes Break (1069); Crack (1135); Inadequacy of Device Shape and/or Size (1583); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Pain (1994); Inadequate Pain Relief (2388)
Date of Event 05/22/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Irn# (b)(4).From customer experience form sent back to mfr: needle bent.From medwatch report: event desc: patient was admitted to labor and delivery for a c-section.During regional anesthesia placement by physician, the spinal needle broke.An approximate three inch segment of the needle remained embedded in patient's back.After completion of the c-section, the needle was successfully removed by the physician.The incision was closed with silver nitrate, surgical skin glue, and steri strips.The patient tolerated the procedure well; no complications.The incident was explained to the patient and her husband.Patient was discharged within normal / expected time frame for c-section with no complications.What was the original intended procedure? regional anesthesia.

Brand Name
SPROTTE
Common Device Name
ANAESTHESIA CONDUCTION NEEDLE, SPINAL, SINGLE SHOT
Manufacturer (Section D)
PAJUNK GMBH MEDIZINTECHNOLOGIE
karl-hall-str. 1
geisingen, 78187
GM  78187
MDR Report Key6720647
Report Number9611612-2017-00006
Device Sequence Number10810076
Product Code BSP
UDI-Device Identifier14048223000059
UDI-Public14048223000059
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K911202
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 07/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date12/01/2020
Device Model Number001151-30C
Device Catalogue Number001151-30C
Device Lot Number1141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2017
Initial Report FDA Received Date07/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR
Patient Weight129